Why do I feel so tired on Zoloft

Why do I feel so tired when I take Zoloft if I been on it for over a month. Maybe I didn't need the dosage increase? I'm starting to freak out about Serotonin Syndrome. I been on 100mg for 4 days.

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

17 Replies

oldestnewest
  • Hi, I took it for about a year, it helped me tremendously but it did cause me to be tired at first. I took 50mg a day. I see you're on double that. You will find you will feel better once your body adapts to the dosage. If you find it affects you're quality of life too much then see about reducing the dosage.

  • I just called the doctor because I been on it for a month and this can't be normal. And it really hasn't help with my anxiety/panic and derealization. So I don't know. I might need something else

  • Just remember you have only been on that dose for 4 days. That isn't long. You really need to give at least 2 weeks of a consistent dose to know what effect it will continue to have.

  • I really should but I'm so paranoid and feel like crap. I just want to be normal

  • I also forgot to mention that ever since I been on Zoloft I wake up everyday at 2am and can't go to sleep. I'm pretty much a zombie

  • Hi CatP36, I took Zoloft for over 20 years, and recently stopped taking it. It made me very tired, so I always had to take mine at night. The most they prescribe per dose is 200 mg (which is what I took for many, many years). Zoloft is cyclical...it's not designed to work like Prozac or some instant mood upper. It will take one-two weeks to get in your system and start working like it should. The change is gradual. One day you will notice you won't get as upset as you used to over something, or something won't bother you as much.

    I quit taking for two reasons: (I'm a middle-aged female)

    Zoloft totally diminished my libido/sex drive! I had no desire for romance or anything of the sort!

    If you have any weight issues, it will be almost impossible to lose weight while taking it.

    I hope this helps you in some way!

  • Thank you for your reply. I been talking it for over 5 weeks and I don't feel it's working.

  • I been taking Zoloft at 6am but I'm thinking of taking it today in the evening... is that a good idea? Or am I going to feel some type of side effect?

  • Maybe you should call your doctor and ask them if they think it would be okay. Personally, I don't see how it could hurt, but I'm not a doctor, and don't know.

    Do you take other meds? Or drink alcohol? I'm wondering if possibly there could be an interaction between Zoloft and something else.

    They might need to up your dosage, or put you on something else. After five weeks, I would think you would be feeling a lot better if Zoloft is going to work for you.

  • I don't take anything else or drink. I just upped my dose to 100mg 5 days ago.

  • You may want to call your doctor's office and just ask if what you are experiencing is normal. I realize everyone is different, but I would think you would be feeling at least a little better by now. Maybe they can offer you some suggestions, or even new meds.

  • I called her yesterday and I'm still waiting for her to call me back. This Zoloft is not working

  • Zoloft was the very first antidepressant I ever took. I was on it for almost 5 years and the tired feeling was definitely one of the side effects I dealt with along with nausea. I did take it at night because of that and since I've suffered most of my life with insomnia, it really helped with that but eventually I had to change meds because my anxiety came back with a vengeance. Now I take 15 mg of Lexapro and I still take it at night because it just works out better for me. Try that one change and see if it makes a difference for you.

  • I been taking Zoloft at 6am but I'm thinking of taking it today in the evening... is that a good idea? Or am I going to feel some type of side effect?

  • Hi there. I'm sorry I'm just now replying. The side effects should be no different than any other time you've taken it.

  • Reach out to your doctor. I too was having really awful side effects on Zoloft and it worked for me in the past. I had acne, rash, sweating and muscle ache/stiffness so I quit taking it without consulting my doctor.

    Seek advice from your GP. Hope you are feeling better.

  • Thank You. This was a month ago and I I'm no longer on Zoloft because of the abdnomal side effects

You may also like...